Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

I Have Gastrointestinal Problems Does That Mean I Have Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Articles
Test Positive Aware Network

Gastrointestinal Problems and HIV

Gastrointestinal (GI) symptoms -- diarrhea, nausea, and stomach pain -- are among the most common problems that affect people with HIV. These symptoms can be challenging to sort out, as they can occur as side effects of HIV therapy and due to GI... Read more »
American Thoracic Society

New Therapies Mean HIV Patients Gain Longer Lives, Face New Challenges

San Diego -- New HIV therapies have prolonged lives and improved health for patients with HIV, but the treatments have also brought the longer-term effects of the disease into sharper focus. Patients with HIV are not only about twice as likely to... Read more »
PositiveWords

Mental Health and Substance Use Affect Adherence

Adherence means taking medications correctly. So why is adherence to HIV drugs such a big deal? Because if you miss too many doses, the virus in your body can change to avoid the effects of the medications. When this happens your medications can... Read more »
Ask the Experts

Gastrointestinal problems

Dr. Wohl,Last July I took a treatment break after being on meds for two years. With stable t-cells of around 450 500 and an undetectable viral load, my doctor felt that because I started drugs while still seroconverting it would be okay to take a...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
HIV itself can cause gastrointestinal disease. I have a patient who had a very similar experience. Eventually, her symptoms did resolve after the re-initiation of HIV therapy. Three weeks may not be long enough to tell if restart of your original... Read more »

Gastrointestinal Health And Hiv

Dear Doctor,I have been hiv positive since May 1998 and my current blood work reads great. Low concentration. There is a minor woe, though. It is my stomach. Previous to my infection, I used to complain to my doctor about the strange sensation I...
David A. Reznik, D.D.S.

Response from David A. Reznik, D.D.S.

Grady Health System
It appears from what you have written that your previous problems with swallowing were a result of esophageal candidiasis. Unlike oropharyngeal candidiasis (thrush) which is limited to the oral cavity, esophageal candidiasis is a more severe... Read more »

upper gastrointestinal tract condition

Hi Doctor, I present a question that is worthy of your professional medical interpretation and feedback and of which is beneficial to the public. A medical article posted at Medscape.com announced that upper gastrointestinal tract symptoms were...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
There are a number of other infections, including CMV, that can cause upper GI problems in HIV+s. To find out if another infection is the cause, an evqaluation needs to be done, starting with a history and physical exam and usually including upper... Read more »

upper gastrointestinal tract condition

Hello NP, I present a question that is worthy of your professional medical interpretation and feedback and of which is beneficial to the public. A medical article posted at Medscape.com announced that upper gastrointestinal tract symptoms were quite...
J. B. Molaghan, N.P., A.C.R.N.

Response from J. B. Molaghan, N.P., A.C.R.N.

San Francisco General Hospital
HelloThe upper gastrointestinal tract can be the source of many different problems for folks with HIV disease/AIDS. Most people with HIV disease usually suffer from upper GI problems at some point during their disease process. The major factor... Read more »
Connect With Others

HIV/AIDS related kidney problems...

Posted by alexzander, 2 Replies
i have a question and was wondering if ANYONE out there knew even a little bit....people who are HIV+ (i myself have AIDS) but is it common to see tons of reoccuring kidney infections?! i mean these have been going on for months and months....i'm... Read more »

Tongue problems?? Aids2HIV?

Posted by WhatDoIDo, 1 Reply
Are there any tongue side effects due to HIV? What I mean is, is there a tongue disorder related to ARS? I've heard that Oral Thrush normally occurs in later stages, is that completely true? I have like a zillion BIG bumps on the back of my tongue... Read more »

waht does this mean ???

Posted by nomoreworry4me
Christine Johnson, a researcher and author, compiled this list of conditions documented in the scientific literature to cause positives on HIV
tests, and provides references for each condition.

Christine notes:

"Just because something is on this list... Read more »

i don't mean to sound like a dissident

Posted by Anonymous, 2 Replies
...but my uncle had HIV and died of the drugs (enlarged his heart and liver and gave him stomach cancer) not AIDS

i have read a lot of stories about people who have lived long lives (while HIV+) while NOT on drugs

they seem to be more common than... Read more »